Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 70, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jul 16, 2021, 2:31 AM CDT for 4 counties in Missouri. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2021, 2:31 AM CDT (07:31 UTC)
- Expired
- Jul 16, 2021, 11:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, MO, Laclede County, MO, Polk County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:00 AM CDT | HEAVY RAIN 3.56 | 1 E Lebanon, MO | 24HR TOTAL. |
| Jul 16, 7:30 AM CDT | HEAVY RAIN 3.47 | 1 N Lebanon, MO | 24HR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
511
WGUS43 KSGF 160731
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
231 AM CDT Fri Jul 16 2021
MOC059-105-167-225-161330-
/O.NEW.KSGF.FA.W.0070.210716T0731Z-210716T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas MO-Laclede MO-Polk MO-Webster MO-
231 AM CDT Fri Jul 16 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Southern Dallas County in southwestern Missouri...
Western Laclede County in southwestern Missouri...
Southeastern Polk County in southwestern Missouri...
Northern Webster County in southwestern Missouri...
* Until 830 AM CDT.
* At 231 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 3 inches of rain have fallen.
* Some locations that will experience flooding include...
Lebanon, Conway, Pleasant Hope, Morgan, Phillipsburg, Twin
Bridges, Long Lane and Rader.
This includes the following low water crossings...
Osage Fork at Auburn Road, Osage Fork at Highway J, North Cobb
Creek at Highway B, Niangua River at Highway Y and North Cobb
Creek at Ripley Drive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3755 9334 3781 9245 3750 9242 3748 9251
3748 9269 3743 9270 3741 9307 3743 9328
$$
EW2 follow-up statements
921
WGUS43 KSGF 161011
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
511 AM CDT Fri Jul 16 2021
MOC059-105-167-225-161600-
/O.EXT.KSGF.FA.W.0070.000000T0000Z-210716T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas MO-Laclede MO-Polk MO-Webster MO-
511 AM CDT Fri Jul 16 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Southern Dallas County in southwestern Missouri...
Western Laclede County in southwestern Missouri...
Southeastern Polk County in southwestern Missouri...
Northern Webster County in southwestern Missouri...
* Until 1100 AM CDT.
* At 511 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 2 and 4 inches of rain have fallen.
* Some locations that will experience flooding include...
Lebanon, Conway, Pleasant Hope, Morgan, Phillipsburg, Twin
Bridges, Long Lane and Rader.
This includes the following low water crossings...
Osage Fork at Auburn Road, Osage Fork at Highway J, North Cobb
Creek at Highway B, Niangua River at Highway Y and North Cobb
Creek at Ripley Drive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3755 9334 3781 9245 3750 9242 3748 9251
3748 9269 3743 9270 3741 9307 3743 9328
$$
EW862
WGUS83 KSGF 161559
FLSSGF
Flood Statement
National Weather Service Springfield MO
1059 AM CDT Fri Jul 16 2021
MOC059-105-167-225-161609-
/O.EXP.KSGF.FA.W.0070.000000T0000Z-210716T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas MO-Laclede MO-Polk MO-Webster MO-
1059 AM CDT Fri Jul 16 2021
...FLOOD WARNING WILL EXPIRE AT 11 AM CDT THIS MORNING FOR SOUTHERN
DALLAS, WESTERN LACLEDE, SOUTHEASTERN POLK AND NORTHERN WEBSTER
COUNTIES...
The heavy rain has ended and water levels have are either remaining
below flood stage or have already crested and are receding. Flooding
is no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 3755 9334 3781 9245 3750 9242 3748 9251
3748 9269 3743 9270 3741 9307 3743 9328
$$
RothsteinWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 16, 2:30 AM CDT, 1 minute earlier.
Area forecast discussion, Jul 16, 2:30 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
230 AM CDT Fri Jul 16 2021
.SHORT TERM...(Today through Saturday)
Issued at 230 AM CDT Fri Jul 16 2021
Convection with very heavy rainfall was occurring mainly northwest
of the I44 corridor so far tonight. Several places have received
over 3 inches of rain so far where storms have trained across the
same location. An upper level shortwave, weak surface front
southwest-northeast oriented low level jet and PW values of 2.0+
in. were all over the region contributing to the training of
storms, heavy rain and likely flooding.
The upper level trough will shift east across the forecast area
this morning and the heavy rain axis will slide southeast during
the remainder of the overnight hours through Friday morning, with
the highest concentration of heavy rain over the southwest corner
of the CWA. The flash flood watch remains in effect through 18z
for the western two tiers of our counties. A few strong storms may
produce wind gusts up to 50 mph.
Some scattered redevelopment will be possible this afternoon behind
the main convection which will linger into the evening.
A weak front will linger over southern MO through Saturday which
will keep a risk of scattered convection, mainly over the southern
portion of the forecast area.
.LONG TERM...(Saturday night through Thursday)
Issued at 230 AM CDT Fri Jul 16 2021
The front will move into northern AR on Saturday night but could
see some lingering convection over southern MO into Sunday.
On Sunday night, an upper level system will begin to track south
over central and eastern KS with an upper low eventually closing
off southwest of us Monday night into Tuesday. This low will then
begin to retrograde westward and undercut a highly amplified ridge
through the end of the period. While this is occurring, surface
high pressure will build into the area bringing a drier air mass
into the area for the middle portion of next week. Temperatures
will generally be in the low to mid 80s for highs, but could get
in the upper 80s to around 90 by next Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1148 PM CDT Thu Jul 15 2021
Convection will continue to shift southeast into the forecast area
overnight and into Friday morning and affecting all 3 TAF sites.
Have thunderstorm chances through about midday Friday. Do have
MVFR and IFR conditions within the convection but should go back
into VFR by the mid afternoon on Friday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 1 PM CDT this afternoon for MOZ066-077-
088-093-101.
KS...Flash Flood Watch until 1 PM CDT this afternoon for KSZ073-097-
101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Jul 15, 7:25 PM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 725 PM CDT Thu Jul 15 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 725 PM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Some strong to possibly severe storms will be possible this evening, mainly along and north of the Interstate 44 corridor. Damaging wind gusts up to 60 mph will be the main severe weather risk. Heavy rain will be possible with any thunderstorm across the area. Some thunderstorms will move or train repeatedly across the same locations with the chance of localized excessive rain leading to flash flooding. The best chances for heavy rain tonight will be from southeast Kansas and far southwest Missouri into central Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances will continue across the area on Friday with only a limited chance for stronger storms. A few storms may affect parts of the area over the weekend but severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Ungar
In the hours before
Special weather statement, Jul 16, 1:59 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Springfield MO 159 AM CDT Fri Jul 16 2021 KSZ101-160745- Cherokee KS- 159 AM CDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE COUNTY UNTIL 245 AM CDT... At 159 AM CDT, Doppler radar was tracking a strong thunderstorm near Chetopa, moving east at 40 mph. Wind gusts up to 40 to 50 mph will be possible with this storm. Locations impacted include... Baxter Springs... Columbus... Galena... Lowell... Treece... Neutral... Melrose... Riverton... Faulkner... Crestline... This includes Interstate 44 near mile marker 0. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3720 9462 3700 9462 3700 9507 3713 9507 TIME...MOT...LOC 0659Z 262DEG 33KT 3702 9519 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:58 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 15, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| Jul 15, 11:29 PM CDT | River Flood Warning | SGF | St. Clair | 9 days |
| Jul 15, 11:45 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 16, 12:54 AM CDT | Areal Flood Advisory | SGF | Dallas, Laclede, Polk, Webster | 97 min |
| Jul 16, 1:14 AM CDT | Areal Flood Advisory | SGF | Vernon | 26 min |
| Jul 16, 1:35 AM CDT | River Flood Warning | SGF | Cedar | 8 hr |
| Jul 16, 1:40 AM CDT | Areal Flood Warning | SGF | Vernon | 15 hr |
| Jul 16, 2:16 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jul 16, 2:59 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 14 hr |
| Jul 16, 4:39 AM CDT | River Flood Warning | SGF | Bates, Vernon | 39 hr |
| Jul 16, 4:53 AM CDT | Areal Flood Advisory | SGF | Camden, Cedar, Dade, Dallas, Hickory, Polk and 2 more | 6 hr |
| Jul 16, 5:28 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 8 hr |
| Jul 16, 7:12 AM CDT | Areal Flood Advisory | SGF | McDonald | 3 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.